MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM BIO-COMP. ACHILLES SPEED BR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPLANT SYSTEM BIO-COMP. ACHILLES SPEED BR; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPLANT SYS, BIOCOMP ACHILLES SPEEDBRIDGE W/JUMPSTART
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The devices were reported to have been sent out for cultures by facility.This device is supplied sterile.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.
 
Event or Problem Description
It was reported that a patient had undergone an achilles speedbridge procedure on (b)(6) 2018 during which a bio-composite achilles speedbridge with jumpstart implant system, ar-8928bcj-cp (lot 10158865), was implanted.7-10 days post op the patient tested positive for staph infection.Patient was prescribed on round of iv antibiotics, but symptoms were still present.Surgeon decided to perform a second surgery which took place on (b)(6) 2019.The second procedure was performed at a different facility by the same surgeon who performed the original procedure.During the second surgery the surgeon explanted the fibertape and tigertape which are components of the ar-8928bcj-cp bio-composite achilles speedbridge with jumpstart implant system.The bio-composite anchors from the implant system were not explanted and remain in the patient.No devices were implanted during the second surgery.

Brand Name
IMPLANT SYSTEM BIO-COMP. ACHILLES SPEED BR
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8305828
Report Number1220246-2019-00878
Device Sequence Number59563
Product Code MAI
UDI-Device Identifier00888867041738
UDI-Public00888867041738
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberIMPLANT SYS, BIOCOMP ACHILLES SPEEDBRIDGE W/JUMPSTART
Device Catalogue NumberAR-8928BCJ-CP
Device Lot Number10158865
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;